Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 265, NWS Shreveport, LA

May 27, 2000Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 7:34 PM CDT for Lafayette County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 7:34 PM CDT (00:34 UTC)
Expired
May 27, 2000, 8:30 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 82 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2595 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS54 KSHV 280034
SVRSHV
ARC073-280130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAFAYETTE COUNTY IN ARKANSAS

* UNTIL 830 PM CDT

* AT 731 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM OVER BRADLEY ARKANSAS...OR   
  ABOUT 12 MILES NORTHWEST OF SPRINGHILL...MOVING NORTHEAST AT 20    
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   STAMPS AT 815 PM CDT
   BUCKNER AT 820 PM CDT

THIS THUNDERSTORM WILL PRODUCE HAIL TO THE SIZE OF NICKELS AND 
DAMAGING WINDS THAT MAY CAUSE TREE AND POWER LINE DAMAGE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN LAFAYETTE COUNTY IN ARKANSAS
UNTIL 830 PM CDT.

LAT...LON 3312 9377 3298 9363 3313 9348 3346 9339

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 27, 2:30 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT SAT MAY 27 2000

SURFACE ANALYSIS AT 27/18Z SHOWS COLD FRONT NOW MOVING THROUGH NORTH
CENTRAL OKLAHOMA INTO SOUTHWEST OKLAHOMA AND NORTH TEXAS NEAR
WICHITA FALLS. LOW PRESSURE AREA WAS OVER NORTH CENTRAL TEXAS FROM
WICHITA FALLS TO ABILENE. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ALONG THE FRONT NEAR WICHITA FALLS. AHEAD OF THE FRONT AN OUTFLOW
BOUNDARY ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA IS
PROVIDING THE FOCUS FOR HEAVY RAINFALL WITH SHOWERS AND
THUNDERSTORMS MOVING INTO THE EXTREME NORTHERN PART OF THE CWA.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DIMINISHING OVER
CENTRAL TEXAS JUST WEST OF CHEROKEE COUNTY. TORNADO WATCH JUST
ISSUED FOR NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. PROBLEM TODAY
IS HOW FAST WILL THE RAIN MOVE THROUGH AND THE TIMING AND EXTENT OF
THUNDERSTORMS TONIGHT ACROSS THE FORECAST AREA.

THUNDERSTORMS OVER THE NORTHWEST SECTION OF FORECAST AREA WILL
CONTINUE TO MOVE SLOWLY EAST SOUTHEAST PRODUCING HEAVY RAIN INTO
EARLY EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS
WITH WIDELY SCATTERED ACTIVITY FARTHER SOUTH ACROSS NORTHEAST TEXAS.
THEN LATER THIS EVENING AND OVERNIGHT MAIN SHORTWAVE WITH FRONT AND
UPPER LEVEL TROUGH SHOULD PERPETUATE A SQUALL LINE INTO NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA AND POSSIBLY FORM AN MCS BY THE TIME IT
REACHES NORTH LOUISIANA AROUND OR AFTER MIDNIGHT. WILL PUT HEAVY
RAINFALL WORDING IN ZONES OVER ALL BUT EAST CENTRAL TEXAS AND
LOUISIANA AREA SOUTH OF INTERSTATE 20 TONIGHT. BECAUSE EXACT
LOCATION OF HEAVIEST RAINFALL HARD TO DETERMINE WILL NOT ISSUE FLASH
FLOOD WATCH. THE COLD FRONT SHOULD REACH DALLAS AND SOUTHEAST
OKLAHOMA AROUND MID EVENING AND MOVE ACROSS THE REST OF THE FORECAST
AREA BETWEEN MIDNIGHT AND LATE MORNING SUNDAY.

MODELS MOVE UPPER TROUGH INTO THE OHIO AND TENNESSEE VALLEYS SUNDAY
AND BRING WEAK FRONT INTO CENTRAL LOUISIANA AND SOUTHEAST TEXAS
SUNDAY AFTERNOON. AS UPPER RIDGE OF HIGH PRESSURE BUILDS FROM THE
WEST SUNDAY RAIN CHANCES WILL DROP OFF SHARPLY BY AFTERNOON. HOT
AND DRY WEATHER SHOULD TAKE HOLD MEMORIAL DAY AND CONTINUE UNTIL AT
LEAST THE END OF THE WEEK. HIGHS SHOULD BE IN THE LOWER TO MID 90S.
PRELIMINARY NUMBERS FOLLOW.  09

SHV 70/91/65/93 5300
MLU 72/91/66/93 5300
TXK 68/88/64/91 6200
TYR 69/90/65/94 5100
LFK 73/92/66/94 4200

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:18 PM CDTSevere Thunderstorm WarningSHVColumbia57 min
May 27, 8:48 PM CDTSevere Thunderstorm WarningSHVUnion57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.